Aa
A
A
A
Close
Undiagnosed Symptoms Community
25k Members
Avatar universal

Mono?

I had a cbc and chem 14 preformed and my basophil number is high and my ast and alt are really high. I was wandering if I had mono because on top of that I have been feeling extremely fatigue. Any suggestions?
16 Responses
1415174 tn?1453246703
Do you have a sore throat and swollen lymph nodes in the neck area? Any fever? You blood work would also show atypical lymhocytes. The basophils are high for various reasons, acute infection (if you have first time exposure to Epsstein Barr virus and have acute mono) or, gout, use of steroids,mylocytic leukemia , rheumatoid arthritis, thyroiditis, the ast and alt are liver enzymes and are usually high with hepatitis A and C, alchoholism, and cirrhosis of the liver, AST also liver or muscle damage. These can go up with taking medications that affect the liver. Do you have a sore throat and fever and swollen lymph nodes? If so you can have them do a mono spot test and/or heterophile antibody test for mono. If positive then you have mono and are infectious to others.
Avatar universal
Not now but I had strep infection the end of march with swollen lymph nodes..I don't drink or smoke..I have just been really tired and no fever..
Avatar universal
I do work at a hospitsal with sick children maybe I caught something there?
1415174 tn?1453246703
Did you get stuck by a needle or have any risk of hepatitis? At this point I'm not sure what else you could have gotten from work. Are you sure that you had a strep infection versus something else?
mkh9
Avatar universal
Yes I tested positive for strep and was put on antibiotics it's been about a month that I have had this exhaustion. Other then that my blood work was a little abnormal but the chemistry was also hemolyzed so maybe that has altered my results. My ast was 46 and Alt was 96
1415174 tn?1453246703
Yes hemolysis will after the liver enzymes.  I don't know if the basophils would be affected. You probably should get retested.
mkh9
1415174 tn?1453246703
Marie4222

A fever — or pain or swelling in the joints, shortness of breath or a rash — after a strep infection, even as long as three weeks after infection; these can be indicators of rheumatic fever. I wonder if you should get checked for this. If it was group A strep (strep test positive) then you could get complications after due to the toxins they produce. It is something to think about or at least rule out...
mkh9
Avatar universal
wow I didn't realize that I'm going to see if he can see me sooner then the 9th or at least recheck my labs..thank you for your opinion..
1415174 tn?1453246703
You are welcome. i doubt it is rheumatic fever since you don't have a fever still or a rash or joint pain. If you don't have these symptoms then not to worry. I know you said no fever. But it could be related to the toxin. Usually, with scarlet fever you would definitely have a rash and high fever. If not it will be ruled out and nothing to worry about. It is unlikely but I just thought you should go back to the doctor anyway. Let me know how it goes.
mkh9
1415174 tn?1453246703
Just so you don't worry too much, it is unusal to get rheumatic fever in the U.S. You could also get your blood tested for Mono while you are there...
Mkh9
Avatar universal
Hi hows it going well I went back to doctors my AST was elevated from 46 to 74 and my ALT was elevated from 96 to 167 the doctor did blood work for hep A,B C and also mono all came back negative He also had me go for ultrasound of my liver. What do u think he is looking for?
1415174 tn?1453246703
Perhaps a cyst or liver abscess. They see cirrhosis (inflammation) of the liver. They look for any abnormalities such as a tumor. I don't think you have that but they look anyway. I'm not sure what else. Perhaps a clogged port or something? You don't have yellowing of the eyes or skin right?Any tenderness in the liver area? Have you traveled outside the country lately?
Glad your Hepatitis tests were negative. One time I thought I had coccidodes. I had a dry cough high fever and chills and my liver enzymes were very high for about a month. I was then living in Arizona. They thought it was flu. I would have to look up and see if strep causes liver inflammation. Are taking any drugs that affect the liver? That is also a possibility. An example would be a statin drug.
mkh9
Top General Health Answerers
363281 tn?1518219421
Nelson, New Zealand
1756321 tn?1547098925
Queensland, Australia
19694731 tn?1482853437
AL
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
In this unique and fascinating report from Missouri Medicine, world-renowned expert Dr. Raymond Moody examines what really happens when we almost die.
Think a loved one may be experiencing hearing loss? Here are five warning signs to watch for.
When it comes to your health, timing is everything
We’ve got a crash course on metabolism basics.
Learn what you can do to avoid ski injury and other common winter sports injury.
Here are the pros and cons of the top fad diets and weight loss plans of the year.